MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55750026545
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with screws in a posterior pedicle screw fixation with cemented screws at l4/5 for back pain, radicular symptoms.It was reported that the locking cap of the fns screw was torqued off and the broken off part was removed.However, the locking cap has come loose and is floating in muscle above the construct.The locking cap torqued off as normal.The surgeon followed the steps as normal and indicated.The fns screw's locking cap is the suspected issue but the set screw was reported as well as the threads may be damaged in that too.There were no patient symptoms or complications as a result of this event.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H6: the device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated patient age.: updated patient weight.Since revision surgery occurred, this event is serious injury reportable.Updated outcome attributed to adverse event.Updated event details updated annex f code due to revision surgery on (b)(6) 2024.Radiographic image review of lateral x-ray l4-5 fusion with cement augmentation states that one of the setscrews is out of the screw tulip into the soft tissues as described.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with screws in a posterior pedicle screw fixation with cemented screws at l4/5 for back pain, radicular symptoms.It was reported that the locking cap of the fns screw was torqued off and the broken off part was removed.However, the locking cap has come loose and is floating in muscle above the construct.The locking cap torqued off as normal.The surgeon followed the steps as normal and indicated.The fns screw's locking cap is the suspected issue but the set screw was reported as well as the threads may be damaged in that too.There were no patient symptoms or complications as a result of this event.Revision took place on (b)(6) 2024.The cap did not torque off correctly as there was cement in the tulip from when they augmented the screw.The surgeon removed the cement and fitted a new locking cap into the existing screw tulip.Floating locking cap was disposed of.The set screw was removed from patient and discarded and only the pedicle screw remains in the patient.The patient's medical history included atrial fibrillation- paroxysmal.Patient was prescribed metoprolol to take when needed, but the last episode of palpitations was approximately 2 years ago.The patient also has a history of hypolipidemia.No further complications were reported/ anticipated.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key19246559
Report Number1030489-2024-00393
Device Sequence Number20482629
Product Code NKB
UDI-Device Identifier00763000148836
UDI-Public00763000148836
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55750026545
Device Catalogue Number55750026545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexUnknown
Patient Weight54 KG